Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jul 6, 2024, 3:45 PM PDT. It took effect at Jul 7, 2024, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2024, 3:45 PM PDT (22:45 UTC)
- In effect from
- Jul 7, 2024, 2:00 PM PDT
- Expired
- Jul 7, 2024, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
399 WWUS86 KEKA 062245 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 345 PM PDT Sat Jul 6 2024 ...Record heat and very dry relative humidity values will combine with gusty winds to create Red Flag conditions... CAZ283-070645- /O.UPG.KEKA.FW.A.0002.240707T2100Z-240708T0600Z/ /O.NEW.KEKA.FW.W.0005.240707T2100Z-240708T0600Z/ /O.EXT.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/ Trinity- 345 PM PDT Sat Jul 6 2024 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 2 PM to 11 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 283. Focused along the Trinity River Valley. * WIND...Westerly winds of 10 to 15 mph and gusts up to 25 mph int he late afternoon in terrain funneled areas. * HUMIDITY...Poor overnight relative humidity recovery of 25 to 35 percent followed by very dry daytime values to the single digits. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid activities that could spark a wildfire such as parking on dry grass, dragging chains or using equipment during the hottest parts of the day. Remember one less spark means one less fire. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ264-070600- /O.CON.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/ Lake County Portion of Lake/Napa/Sonoma RU- 345 PM PDT Sat Jul 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 264 including southern Lake County. * WIND...Northwest winds of 10 to 15 mph and gusts up to 25 mph. * HUMIDITY...Poor overnight relative humidity recovery of 25 to 30 percent followed by very dry daytime values to the single digits. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Avoid activities that could spark a wildfire such as parking on dry grass, dragging chains or using equipment during the hottest parts of the day. Remember one less spark means one less fire. && $$ http://weather.gov/eureka
5 follow-up statements
679 WWUS86 KEKA 070547 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1047 PM PDT Sat Jul 6 2024 ...Record heat and very dry relative humidity values will combine with gusty winds to create Red Flag conditions... CAZ283-071400- /O.EXP.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/ /O.CON.KEKA.FW.W.0005.240707T2100Z-240708T0600Z/ Trinity- 1047 PM PDT Sat Jul 6 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 283. Focused along the Trinity River Valley. * WIND...Westerly winds of 10 to 15 mph and gusts up to 25 mph int he late afternoon in terrain funneled areas. * HUMIDITY...Poor overnight relative humidity recovery of 25 to 35 percent followed by very dry daytime values to the single digits. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid activities that could spark a wildfire such as parking on dry grass, dragging chains or using equipment during the hottest parts of the day. Remember one less spark means one less fire. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ264-070700- /O.EXP.KEKA.FW.W.0004.000000T0000Z-240707T0600Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1047 PM PDT Sat Jul 6 2024 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... $$ http://weather.gov/eureka
008 WWUS86 KEKA 071055 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 355 AM PDT Sun Jul 7 2024 ...Extreme heat and very dry relative humidity values will combine with diurnally driven gusty winds to create critical fire weather conditions this afternoon and evening... CAZ283-071900- /O.CON.KEKA.FW.W.0005.240707T2100Z-240708T0600Z/ Trinity- 355 AM PDT Sun Jul 7 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 283. Focused along the Trinity River Valley. * WIND...Westerly winds of 10 to 15 mph with gusts up to 25 mph in the late afternoon and evening in terrain funneled areas. * HUMIDITY...Poor overnight relative humidity recovery of 20 to 35 percent followed by very dry daytime values from 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid activities that could spark a wildfire such as parking on dry grass, dragging chains or using equipment during the hottest parts of the day. Remember one less spark means one less fire. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
949 WWUS86 KEKA 071845 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1145 AM PDT Sun Jul 7 2024 ...Extreme heat and very dry relative humidity values will combine with diurnally driven gusty winds to create critical fire weather conditions this afternoon and evening... CAZ283-080245- /O.CON.KEKA.FW.W.0005.240707T2100Z-240708T0600Z/ Trinity- 1145 AM PDT Sun Jul 7 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 283. Focused along the Trinity River Valley. * WIND...Westerly winds of 10 to 15 mph with gusts up to 25 mph in the late afternoon and evening in terrain funneled areas. * HUMIDITY...Poor overnight relative humidity recovery of 20 to 35 percent followed by very dry daytime values from 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid activities that could spark a wildfire such as parking on dry grass, dragging chains or using equipment during the hottest parts of the day. Remember one less spark means one less fire. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
798 WWUS86 KEKA 080232 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 732 PM PDT Sun Jul 7 2024 ...Extreme heat and very dry relative humidity values will combine with diurnally driven gusty winds to create critical fire weather conditions this afternoon and evening... CAZ283-080600- /O.CON.KEKA.FW.W.0005.000000T0000Z-240708T0600Z/ Trinity- 732 PM PDT Sun Jul 7 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Fire weather zone 283. * WIND...Westerly winds of 10 to 15 mph with gusts up to 25 mph in the late afternoon and evening in terrain funneled areas. * HUMIDITY...Poor overnight relative humidity recovery of 20 to 35 percent followed by very dry daytime values from 5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid activities that could spark a wildfire such as parking on dry grass, dragging chains or using equipment during the hottest parts of the day. Remember one less spark means one less fire. A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
092 WWUS86 KEKA 080546 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1046 PM PDT Sun Jul 7 2024 CAZ283-080700- /O.EXP.KEKA.FW.W.0005.000000T0000Z-240708T0600Z/ Trinity- 1046 PM PDT Sun Jul 7 2024 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jul 6, 3:43 PM PDT, 2 minutes earlier.
Area forecast discussion, Jul 6, 3:43 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
343 PM PDT Sat Jul 6 2024
.SYNOPSIS...Extreme heat has peaked today but near record breaking
temperatures will only slightly ease over the next couple of days.
Increasing marine influence will provide some relief near the coast
by Monday.
&&
.DISCUSSION...Extreme and prolonged heat has finally reached its
peak for much of the area today. Even with a couple more hours of
heat to go, several locations are close to their all time high
temperatures. Ukiah is currently 113, a few degrees forms its all
time high of 117. Hoopa is currently 109, just 2 degrees from its
all time high of 111. Temperatures had a jump start this morning
with a very strong and low subsidence inversion starting many
midslope locations with lows of 70 or even above 80 this morning. A
marine layer has been essentially nonexistent along the coast with
record breaking temperatures in the 70s (though certainly a far cry
from inland heat). As is to be expected with such temperatures,
extreme HeatRisk has been widespread today including essentially all
inland valleys.
High pressure will finally, slowly begin to ease Sunday through
early this week. The coast will see the strongest temperature
decrease as the subsidence inversion begins to lift and proper
marine layer begins to form by Monday. This will bring coastal highs
back into the 60s and near coastal Valleys, such as Eel River
Valley, back below 100. Inland areas are not so lucky. Though
temperatures will most likely cool about 10 degrees by Tuesday,
that still puts interior highs around 100 with lows in the 60s.
Though certainly an improvement, such temperatures will most likely
maintain at least moderate to major HeatRisk through the week.
Later in the week, even as heat persists, model ensembles show good
agreement of southerly wind building aloft under the influence of an
upper level shortwave. Such a pattern can be conducive to
thunderstorms development, that said most models remain very dry
with very weak moisture plume aloft. As such, none of the
thunderstorm probabilities are showing anything more than 5 percent
until late in the week. Even then they only peak around 8 to 10
percent in Trinity county. These thunderstorms would likely be
fairly dry if they do occur. /JHW
&&
.AVIATION...VFR conditions and mild winds across all terminals this
afternoon. Flow remains west/northwest through the early evening
despite MOS guidance insisting on stronger southerly reverse flow
along the north coast. Strong diurnal heating will likely channel
gusty northerly winds down into UKI this afternoon in the few hours
before sunset. Winds expected to quickly diminish by late
evening/midnight at all terminals. HREF continues to over-forecast
coastal stratus as it lingers south of Point Arena and well
offshore. Given a fairly weak marine inversion and extremely dry
offshore flow observed the last few nights, only scattered ceilings
and haze were included at ACV overnight. Still, there is 40-50%
probability of <2,000 ft stratus ceilings reaching the Humboldt Bay
area by early Sunday morning.
&&
.MARINE...Mild winds and seas continue beneath a broad high pressure
ridge. Northerly winds will begin to increase in the outer waters
beginning Sunday morning as the ridge axis shifts to enhance the
coastal pressure gradient. Advisory level winds developing downwind
of Port Orford and Cape Mendocino will produce square 6-7 foot wave
response through at least Monday afternoon. Seas are not expected to
exceed 5 feet in the northern inner waters, but slightly elevated
winds and seas may develop in the southern inner waters lee of the
Cape.
&&
.FIRE WEATHER...Prolonged and extreme heat and dryness have
continued to enhance fire weather conditions all across the area.
Low pressure setting up along the coast has locally enhanced terrain
winds, mostly in Lake County and along the Trinity River Valley.
Though gentle in absolute term (gusts below 20 mph) combined with
extremely dry RH, at least brief critical fire weather conditions
should be expected int he afternoon and evening. Such critical
conditions have so far been observed this evening and should be
expected again in Trinity County Sunday evening.
Fire danger will ease slightly this week as temperature decreases
and RH eeks back closer to 20% with increased marine influence.
Still, RH temperature will remain solidly above average with dry
conditions through the week.
As mentioned in the main discussion above, model ensembles are
consistently showing a pattern mid to late week that could generate
isolated thunderstorms. A very dry profile generally has thunder
chances below 10 percent, but any storms that do form will be dry.
Uncertainty remains high, but given the recent fuel dryness, any
lightning could be impactful. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory until 8 PM PDT Monday for CAZ102-112.
Heat Advisory until 11 PM PDT this evening for CAZ104.
Excessive Heat Warning until 7 PM PDT Monday for CAZ105-107-
108.
Excessive Heat Warning until 8 PM PDT this evening for
CAZ106.
Red Flag Warning until 11 PM PDT this evening for CAZ264-
283.
Red Flag Warning from 2 PM to 11 PM PDT Sunday for CAZ283.
Excessive Heat Warning until 8 PM PDT Monday for CAZ110-111-
113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 6 AM Sunday to 9 PM PDT Monday
for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:21 AM PDT | Small Craft Advisory | EKA | 3 days |
Nearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.